Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 25, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 16, 2000, 7:26 PM EDT for Cortland County, New York. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 16, 2000, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 16, 2000, 9:00 PM EDT
- In force
- 94 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cortland County, NY
The radar
The Binghamton radar (KBGM), 31 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 162328 FFWBGM NYC023-170100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 726 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CORTLAND COUNTY IN CENTRAL NEW YORK. * UNTIL 900 PM EDT. * AT 720 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM OVER THE TOWN OF HARFORD PRODUCING 1 TO 2 INCHES OF RAIN PER HOUR. THE HEAVY RAIN WILL CONTINUE THROUGH THE NEXT HOUR AND CAUSE FLASH FLOODING. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT! LAT...LON 4240 7610 4251 7614 4248 7625 4240 7626 $$ SPORER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:05 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 16, 3:05 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 305 PM EDT SUN JUL 16 2000 QUITE A BIT OF CONVECTION ACROSS THE FA THIS AFT AS EXPECTED. SOME OF THE THUNDERSTORMS HAVE HAD A MEAN STORM MOTION AROUND 3 TO 4 KNOTS. ONE HOUR RADAR ESTIMATED PRECIP HAS BEEN AROUND 2.5 INCHES IN SOME AREAS...PROMPTING FLASH FLOOD WARNINGS. WILL CONTINUE ENHANCED WORDING IN THE ZONES FOR LOCALIZED HEAVY RAINFALL THIS EVE. EXPECT SHRA AND TSRA ACTIVITY TO DIE DOWN AFTER SUNSET LIKE LAST NIGHT. MODELS IN AGREEMENT IN REGARDS TO CLOSED UPPER LVL LOW OPENING UP AND MOVING OUT OF THE FA TONIGHT. EVEN THOUGH THE AVN/NGM POPS FOR TOMORROW ARE IN THE LOW CHC CATEGORY OR BELOW...THE NGM THUNDERSTORM POPS ARE CATEGORICAL. A COLD FRONT WILL APPROACH THE FA FROM THE W MONDAY WITH THE NGM LI'S DROPPING BELOW ZERO IN THE AFT. THEREFORE WILL CONTINUE THE CHC OF SHRA/TSRA FOR TOMORROW BUT WORD AS AFT. MONDAY NIGHT AND TUESDAY LOOK DRY. STRONG COLD AIR ADV BRINGS COOLER TEMPS ON TUESDAY. THE DEWPOINTS ALSO DROP DOWN TO THE LOWER TO MIDDLE 50S ON TUESDAY. GUIDANCE TEMPS WERE GENERALLY CLOSE AND FOLLOWED. .BGM...NONE. SMF
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:18 PM EDT | Flash Flood Warning | BGM | Yates | 3 hr |
| Jul 16, 2:32 PM EDT | Flash Flood Warning | BGM | Onondaga | 28 min |
| Jul 16, 2:32 PM EDT | Flash Flood Warning | BGM | Onondaga | 3 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.